MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA 4.5 TTS HYPERFLEX FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA 4.5 TTS HYPERFLEX FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number XT16DS45NGF009S
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Related to mfr number: 3012307300-2019-04989 (same patient with two same device issues).
 
Event or Problem Description
Information was received that a smiths medical bivona 4.5 tts hyperflex flextend tracheostomy tube cuff was not inflating properly while in use with a patient.The reporter stated the patient's mother was in the process of a tracheostomy tube change, but was unable to complete the change out due to the event.It was also reported the patient had an old tube in the house that was able to be cleaned and used until a new tube arrived.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
The results of the product evaluation (below) were not included in the initial supplemental report.This correction report now includes the investigation results of the returned product.Evaluation results: two customized 4.5 mm tracheostomy tubes (id hyperflex flextends with fixed connectors and tts cuffs) were returned for investigation because the devices were unable to inflate.Both devices were inflated using 7 cc's of air.Both devices were fully inflated and the investigator notes a small area stuck to the shaft causing the cuff to appear asymmetrical.The cuffs were then deflated and gently massaged, as specified in the instructions for use (ifu).The cuffs were inflated again with 7 cc's of air and the cuffs inflated properly.Both devices were leak tested in a water bath and no leaks were detected.

Brand Name
BIVONA 4.5 TTS HYPERFLEX FLEXTEND TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9090327
Report Number3012307300-2019-04990
Device Sequence Number2297930
Product Code JOH
UDI-Device Identifier15019517056471
UDI-Public15019517056471
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/15/2024
Device Model NumberXT16DS45NGF009S
Device Catalogue NumberXT16DS45NGF009S
Device Lot NumberDS025187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer09/25/2019
09/25/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date10/25/2019
10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1